MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Codes Failure to Fold (1255); Defective Device (2588); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non-health professional reported that during a cataract extraction with intraocular lens (iol) implant procedure, the lenses seem to be too hard and were not coming out in the correct position.Additional information was received stating the tip of the lens dispenser came into contact with the patient but there was no harm done to the patient.In regard to lenses not coming out in the correct position, we received clarification and it refers to the lenses would get stuck on the tip of the delivery device and then go back in, surgeon assumes it¿s because the lenses were not folding properly or the lenses were too hard.All procedures were done with back-up lenses.There are three medical device reports associated with this event.This report is associated with the 1 of 3.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only the used device was returned loose inside the opened carton.The plunger lock and lens top were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger has been retracted to mid-nozzle.The lens has been delivered out of the device.There was no lens in the device or returned in the opened carton.It is not possible to confirm the condition or position of the lens during delivery based on the evaluation without the lens present in the device.A qualified viscoelastic was indicated.Only the used device was returned.The lens was not returned for an evaluation.The root cause cannot be determined for the reported complaint of "lenses get stuck on tip of delivery device, not folding properly or too hard".The plunger was retracted upon return.The plunger position in relation to the optic and trailing haptic during advancement cannot be determined.The instruction for use (ifu) instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Haptic folding may be influenced by an intermittent plunger rate or if the operating room temperature is too high (> 23°c / 73° f).If the operating room temperature is too high lens folding consistency is negatively affected as the lens more adherent.This may inhibit lens advancement or contribute to incorrect haptic folding.Also the file stated that the lens would get stuck on tip of delivery device and then go back in.This may suggest that the trailing haptic was becoming stuck.The trailing haptic may become stuck: ¿ if the plunger is not fully advanced the haptic may not release properly from the device ¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15277988
Report Number1119421-2022-01825
Device Sequence Number17751963
Product Code HQL
UDI-Device Identifier00380652395342
UDI-Public00380652395342
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberACU0T0
Device Lot Number15344048
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Patient SexUnknown